# SDR FE6R202507220001

- Difficulty date: June 24, 2025
- Submitted: July 22, 2025
- Operation: General aviation
- Aircraft: N344W
- Make and model: Piper PA-12
- Aircraft serial: 12775
- Aircraft time: 139 hours
- Engine: Lyc TIO540AE2A
- Engine time: 139 hours
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Part number: 89137043
- Part serial: M01506974
- Condition: Chafed
- Location: Engine
- Part time: 139 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE ANNUAL INSPECTION CHAFING ON THE LOWER LEFT PORTION OF THE ENGINE MOUNT WAS DISCOVERED. THE CHAFING APPEARED TO BE CAUSED BY THE DRAIN TUBE MOUNTED ON IT. NDT WAS CONSULTED AND DETERMINED THE CHAFE TO BE .046" AT ITS LOWEST WITH THE NOMINAL THICKNESS OF THE MOUNT AT .050". A DER WAS CONSULTED AND RECOMMENDED A WELD REPAIR, BUT WE OPTED TO REPLACE THE ENTIRE MOUNT. TOTAL TIME ON THE AIRFRAME IS 138.8 HOURS, THERE WAS ANOTHER AIRCRAFT THAT HAD THE SAME EXACT ISSUE WITH THE CHAFING ON THE MOUNT FROM THE DRAIN TUBE.
